Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 4, 2025, 9:48 PM CST for 18 counties in Texas. It took effect at Mar 4, 2025, 10:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 9:48 PM CST (03:48 UTC)
- In effect from
- Mar 4, 2025, 10:00 PM CST
- Expired
- Mar 5, 2025, 3:46 AM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Henderson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS74 KFWD 050348 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 948 PM CST Tue Mar 4 2025 TXZ091>095-102>107-118>123-135-051200- /O.NEW.KFWD.WI.Y.0003.250305T0400Z-250305T1500Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Henderson- Including the cities of Arlington, Plano, Greenville, Commerce, Emory, Grand Saline, Forney, Point, Bowie, Heath, Lewisville, Bonham, Carrollton, Dallas, Flower Mound, Gun Barrel City, Canton, Van, Wills Point, Denton, Paris, Bridgeport, Denison, Rockwall, Athens, Frisco, Kaufman, Terrell, Gainesville, Decatur, Sulphur Springs, Cooper, Edgewood, Sherman, Allen, Fort Worth, East Tawakoni, Nocona, and McKinney 948 PM CST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Central and eastern portions of north Texas. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. Small tree limbs could break and cause damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ 30
1 follow-up statement
714 WWUS74 KFWD 050946 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 346 AM CST Wed Mar 5 2025 TXZ091>095-102>107-118>123-135-051100- /O.CAN.KFWD.WI.Y.0003.000000T0000Z-250305T1500Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Henderson- Including the cities of Arlington, Plano, Greenville, Commerce, Emory, Grand Saline, Forney, Point, Bowie, Heath, Lewisville, Bonham, Carrollton, Dallas, Flower Mound, Gun Barrel City, Canton, Van, Wills Point, Denton, Paris, Bridgeport, Denison, Rockwall, Athens, Frisco, Kaufman, Terrell, Gainesville, Decatur, Sulphur Springs, Cooper, Edgewood, Sherman, Allen, Fort Worth, East Tawakoni, Nocona, and McKinney 346 AM CST Wed Mar 5 2025 ...WIND ADVISORY IS CANCELLED... Though breezy conditions will continue through the morning, wind speeds have dropped substantially and the Wind Advisory has been canceled. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 6:33 PM CST, 3 hours 15 minutes earlier. Its key messages:
- Gusty northwest winds will continue overnight into Wednesday while gradually diminishing in speed.
- Fire weather conditions will be elevated for the rest of the workweek due to low humidity and breezy winds.
- Chances for showers and thunderstorms (20-50%) return to the region Friday night into Saturday.
Area forecast discussion, Mar 4, 6:33 PM CST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 633 PM CST Tue Mar 4 2025 ...New Short Term, Aviation... .KEY MESSAGES... - Gusty northwest winds will continue overnight into Wednesday while gradually diminishing in speed. - Fire weather conditions will be elevated for the rest of the workweek due to low humidity and breezy winds. - Chances for showers and thunderstorms (20-50%) return to the region Friday night into Saturday. && .SHORT TERM... /NEW/ /Through Wednesday/ Exceptionally strong west winds following this morning's Pacific cold front passage are beginning to gradually decline this evening. These trends will allow for the on-time expiration of the ongoing Wind Advisory, High Wind Warning, and Red Flag Warning products this evening. Several observation sites reported non- convective gusts exceeding 60 mph, and a vast majority of the CWA experienced at least 45-55 mph winds through the daytime. A narrow corridor of blowing dust also temporarily reduced visibility as low as 1-2 miles earlier this afternoon, but has since progressed off to the southeast. However, hazy skies will continue through the evening over much of the area, resulting in a picturesque sunset. A few wrap-around showers also grazed the Texoma Region earlier this afternoon, but have since dissipated. No additional rain chances exist through the short term period. This storm system's trailing cold front is advancing through the forecast area now, and will result in cold advection and a steady veering to NNW winds overnight. This will allow lows to fall into the upper 30s and 40s area-wide. Wind speeds will slowly lessen through the rest of the evening and overnight period, but they will remain gusty into tomorrow. Expect persistent NNW winds of 15-25 mph and gusts around 35 mph before speeds finally drop to around 10 mph by sunset. Until then, the breezy winds and RH values of 20-30% will support elevated fire weather conditions over much of the area. -Stalley && .LONG TERM... /Issued 355 PM CST Tue Mar 4 2025/ /Thursday Onward/ South winds will return Thursday as high pressure at the surface shifts east. Upper level ridging will prevail to end the work week, with highs on Thursday in the low 60s to low 70s transitioning to highs in the low 70s along the Red River to low 80s in Central Texas on Friday. Thursday will be slightly breezy in advance of the next system, particularly for areas along and west of I-35, with sustained south winds near 15 to 20 mph by late morning. Peak gusts as high as 35 mph will combine with humidity less than 30 percent and will result in elevated to near critical fire weather conditions for this area as well. Conditions will start to change Friday, as the next cold front arrives with the approaching upper level low out of the Desert Southwest. It won't be quite as breezy, but the warmer conditions will aid an elevated to near critical fire threat once again for areas near/west of the I-35 corridor as RH drops to 15 to 25 percent. Rain chances with the incoming system will return Friday night, continuing into Saturday. The highest chances (40-60%) will be confined generally to areas near and north of I-20 on Saturday. Significant rainfall is not expected with this system, with areas east of I-35 and north of I-20 only having a 40-50% chance of receiving 0.25" or more. There's a low chance for isolated storms as well (20%) on Saturday before the system departs, but no severe weather is expected. Otherwise, in the wake of the cooldown from the front, highs on Saturday will top out in the upper 40s/low 50s for North TX, and upper 50s to mid 60s in Central TX. Sunday will be mild with highs in the low to mid 60s and plenty of sunshine. Conditions will then rebound into warmer temperatures going into early next week as mid/upper level ridging returns to the region. Gordon && .AVIATION... /NEW/ /00z TAFs/ Strong west/northwest winds will continue this evening as a cold front associated with a strong storm system moves through the area. Winds will continue to veer more northwesterly during the next few hours, while gusts eventually drop below 35 kts by midnight. A band of blowing dust traversed the TAF sites earlier this afternoon which reduced visibility to 1-2SM, but all dust and visibility reductions have advanced east of the TAF sites as of 00z, and VFR will prevail through the rest of the period. Scattered clouds at 4-6 kft will also begin to diminish this evening, leading to SKC conditions overnight. Gusty northwest winds at 20G30KT will prevail into tomorrow before sustained speeds finally fall to about 10 kts by 00z Thursday. -Stalley && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 43 62 42 68 56 / 5 0 0 0 0 Waco 45 64 40 69 57 / 0 0 0 0 0 Paris 40 56 34 62 51 / 5 0 0 0 0 Denton 39 60 36 67 54 / 5 0 0 0 0 McKinney 41 59 36 65 54 / 0 0 0 0 0 Dallas 43 62 42 67 57 / 0 0 0 0 0 Terrell 42 60 36 66 54 / 0 0 0 0 0 Corsicana 45 63 40 69 58 / 0 0 0 0 0 Temple 45 68 39 72 57 / 0 0 0 0 0 Mineral Wells 41 64 38 72 54 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for TXZ091>095-100>107- 119>123-134-135-146>148-158-160>162-174-175. High Wind Warning until 7 PM CST this evening for TXZ115>118- 129>133-141>145-156-157-159. Red Flag Warning until 7 PM CST this evening for TXZ142-156>158- 174. &&
In the hours before
Local storm report, Mar 4, 8:00 PM CST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
800 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM Tstm Wnd Dmg 2 SE Mckinney 33.18N 96.64W
03/04/2025 Collin TX Public
Widespread tree damage to trees in Town Lake
Park. Images of multiple trees uprooted and
snapped at the base.
&&Local storm report, Mar 4, 8:09 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
809 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM Tstm Wnd Dmg 2 W Robinson 31.45N 97.16W
03/04/2025 McLennan TX Emergency Mngr
Multiple homes with shingles missing and
fences blown over. Metal barn building
collapsed and roof is missing. Nearby
powerlines blown over and snapped
approximately 10 ft above ground. Time
estimated via radar.
&&Local storm report, Mar 4, 8:16 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
816 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM Tstm Wnd Dmg 4 SSW Sanger 33.32N 97.21W
03/04/2025 Denton TX Emergency Mngr
Grain silo lifted and blown approximately
300 feet into neighboring yard.
&&Local storm report, Mar 4, 8:18 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
818 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM Tstm Wnd Dmg 3 S Sanger 33.32N 97.18W
03/04/2025 Denton TX Emergency Mngr
Destroyed billboard on the west side of
Interstate 35. Rector road exit sign also
completely torn down. Nearby fallen trees.
&&Local storm report, Mar 4, 8:21 PM CST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
821 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Tstm Wnd Dmg Krugerville 33.28N 96.99W
03/04/2025 Denton TX Emergency Mngr
Structural damage to rood, bent fencing, and
multiple downed trees. Time estimated via
radar.
&&Local storm report, Mar 4, 8:57 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
857 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM Tstm Wnd Dmg 4 WSW Graford 32.92N 98.32W
03/04/2025 Palo Pinto TX Public
Social media report of substantial tree and
roof damage to a home near Graford. Time
estimated.
&&
MSSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.